Mirena IUD and Acne

Hi Guys! I'm 22 and had the coil fitted about 5 months ago due to having Endo. I was on the pill before. I'm now getting horrifically bad acne which is just absolutely knocking my confidence. When I was on the pill i was completely fine with my skin, so from going from that to acne has been horrific.

Has anyone experienced this as well? If so, what have people felt has worked with acne? On wits end now as there seems to always be something wrong.

4 Replies

oldestnewest
  • Hello! I feel for you as the same is happening with me, I had the Mirena fitted 5 months ago too, due to suspected endo (I have not got a formal diagnosis yet, I've been pushing for a lap for the past few months...). I had no skin problems when I was on the pill but the Mirena makes me feel I'm a teenager again! The one thing that works for me is Avene Triacneal cream (you can get it in Boots). It's quite expensive but it's been a life saver for my bad skin!

    I hope this helps a bit!

    xx

  • Hey! Your story sounds exactly like mine. The way my self confidence is knocked by how bad my skin is, is incredible. I spend so much money on dermaologica skin stuff (that is not cheap stuff) and just dont see any difference at all. It's got to the point where I'm wondering if i should just come off the coil - not that i want to at all, its been incredible for my periods, but my skin is awful!

  • I know what you mean, a couple of weeks before my period, I have really bad acne flare up (I am having one at the moment!) and it just knocks me down all the time, I hate going out and having to go to meetings at work because of it...it sounds ridiculous i know! I don't want to come off the coil either as my periods are so much lighter now and the pill did make me go a bit crazy at the end but the skin problems are sometimes taking a real toll on me! xx

  • Hi, I had the coil fitted for 10 months and looked like a 13 year old with acne and greasy hair. I had acne really bad on my face and chest, it was really bad. I gave it to 10 month and i wasn't getting any better. The doctor prescribed me antibiotic type creams and tablets to take but they didn't work either. I was also washing my hair and when i dried it i thought id left conditioner in it but then i soon realised it was just grease. I feel your pain because its awful, i went back on the pill and my skin cleared right up. I do think acne is meant to get better but it was one of the reasons why i had it removed.

    I hope you find something that helps though!

You may also like...